Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 25, 2021, 4:54 AM CDT for Lee County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 4:54 AM CDT (09:54 UTC)
- Expired
- Mar 25, 2021, 5:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
County Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 64 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WWUS84 KBMX 250954
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
454 AM CDT Thu Mar 25 2021
ALZ047-251030-
Lee AL-
454 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE COUNTY UNTIL 530
AM CDT...
At 453 AM CDT, Doppler radar was tracking a strong thunderstorm over
Griffen Mill, or 8 miles west of Smiths, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Smiths, Smiths Station, Bleecker, Griffen Mill, Monterey Heights and
Bartletts Ferry Dam.
LAT...LON 3251 8504 3251 8506 3250 8506 3247 8520
3247 8525 3258 8531 3269 8512 3267 8509
3265 8509 3265 8511 3263 8509 3263 8508
3262 8509 3258 8507 3252 8500
TIME...MOT...LOC 0953Z 247DEG 36KT 3253 8523
$$
86/MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 25, 4:50 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 25, 4:50 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 450 AM CDT Thu Mar 25 2021 .SHORT TERM... /Updated at 450 AM CDT Thu Mar 25 2021/ Today through Friday. So far this AM we have had widespread showers with embedded thunderstorms as it spread NE across C AL. The activity has been elevated and while we are watching for any rogue storms, severe activity during the early morning hours should be marginal at best until the warm front makes its way northward later today. We have increased the severe threat in the NW half of C AL for this afternoon and evening. This probably doesn't come as much of a surprise as this system is ramping up to be significant there with strong tornadoes a possibility. The SE half of C AL is a different story. While we have a marginal threat this AM for portions of C AL, for the rest of the afternoon and evening, parameters are much lower in the SE counties with convection not as likely there until later this evening. After the current convection currently on the radar pushes N, we should have a somewhat lull in activity in the SE. In contrast, by around 11am, our warm front should be to the N of the area. Models suggest some cellular activity will likely pop up in the NW first. MUCAPE will not be lacking, but will be highest in the west for this afternoon. 0-6km bulk shear will be in ample supply across C AL. However, 0-1km shear will be decidedly higher in the NW. Although amounts vary, guidance is in agreement decreasing this low level shear significantly after 6z as the bulk of the instability skirts to the NE. This will be not only with the front moving across, but our negatively tilted upper shortwave that is expected to be over the Arklatex ~18z today expected to race off toward IL/IN by midnight tonight. With the bulk of the activity in the SE counties expected for later this evening, this greatly decreases the chance for severe weather for them S of the I85 corridor. This is the reason for the sharp risk gradient in our severe graphics. Timing is pretty similar to what we had yesterday except possibly starting in the NW at 11am instead of noon. The front is expected to make progress after midnight with the risk for TS in the SE counties much lower for the day on Friday with lower dew points moving in behind the front. 08 .LONG TERM... /Updated at 450 AM CDT Thu Mar 25 2021/ Friday night through Wednesday. Rain chances should be minimal for Friday evening but increase after midnight into the pre-dawn hours on Saturday with some thunderstorms possible in the NW with shortwave activity. Rain chances increase once again for Saturday into Sunday with the approach of another frontal system number 2. However, the upper dynamics still need to be worked out. The upper setup does not show a negatively tilted system like front 1. However, we will have warm and moist air waiting for this springtime front. While some strong storms cannot be ruled out, will hold off adding severe just yet with the weekend system. Extended guidance diverges on timing and strength of the upper low/shortwave behind the front for Mon/Tue time frame, so only going with low pops for now. A third front approaches by end of the extended by Wednesday with elevated shower and thunderstorm chances returning. 08 && .AVIATION... 06Z TAF Discussion. Showers (with some areas of embedded thunder will become more widespread overnight as they move in from the SW. Conditions will deteriorate to MVFR/IFR as the night progresses into Thursday morning. TSRA (some strong to severe at times during the afternoon and evening closer to the I59/I20 corridors) will be possible along and ahead of an approaching front. Tonight through morning most activity will be elevated until a stalled boundary along the coast moves NWD as a warm front toward midday into the early afternoon. Gusty winds are also possible outside of storms at terminals with tight surface pressure gradients. 08 && .FIRE WEATHER... A moist air mass with high relative humidity values will develop today and continue through the weekend with multiple episodes of showers and thunderstorms. A warm front will lift northward today and produce numerous showers and a few thunderstorms. Southerly winds will increase to 10 to 15 mph with higher gusts today as a strong storm system approaches from the west. There is risk of severe thunderstorms with tornadoes this afternoon and evening. Rain chances are lower on Friday, but more showers and thunderstorms are expected for over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 75 52 75 54 79 / 80 80 10 40 70 Anniston 78 57 78 59 82 / 70 80 10 40 60 Birmingham 76 55 76 60 81 / 80 80 10 50 70 Tuscaloosa 77 54 78 62 82 / 80 80 10 40 60 Calera 76 57 76 62 82 / 70 80 10 40 60 Auburn 80 63 76 64 82 / 30 70 40 20 30 Montgomery 83 64 78 65 85 / 40 80 20 20 30 Troy 84 65 80 66 85 / 30 70 40 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory from 11 AM this morning to 10 PM CDT this evening for the following counties: Autauga...Bibb...Blount...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lowndes...Marengo...Marion...Montgomery...Perry... Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega... Tallapoosa...Tuscaloosa...Walker...Winston. && 08
Hazardous weather outlook, Mar 24, 11:28 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1128 PM CDT Wed Mar 24 2021 ALZ011>015-017>050-260730- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1128 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A couple severe storm may occur Thursday morning with a threat of a couple tornadoes, damaging winds, and hail up to quarter size. This morning threat is mainly for areas near and west of Interstate 65 starting around 6 am. A significant severe weather event is expected across much of Central Alabama Thursday afternoon and evening. The greatest threat appears to be near and northwest of Interstate 59, where strong tornadoes, damaging winds, and large hail will be possible. A much lesser threat is expected for areas to the south and east. A Wind Advisory is in effect from 11 AM through 10 PM for most of Central Alabama excluding areas generally south of I-85. Sustained winds will be out of the south around 10 to 20 mph with occasional gusts up to 40 mph outside of any thunderstorm activity, especially in higher terrain areas. Minor flooding may occur along portions of the Tombigbee and Black Warrior River Basins this weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is expected on Thursday.
In the hours before
Special weather statement, Mar 25, 1:43 AM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
143 AM CDT Thu Mar 25 2021
ALZ049-250730-
Pike AL-
143 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE COUNTY UNTIL 230 AM
CDT...
At 142 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rutledge, or over Luverne, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Troy, Goshen, Banks, Ansley, Troy Municipal Airport, Troy University,
Orion and Mossy Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8616 3166 8615 3179 8615 3179 8620
3181 8620 3183 8618 3185 8619 3189 8617
3197 8619 3197 8600 3200 8600 3180 8580
3164 8617
TIME...MOT...LOC 0642Z 232DEG 32KT 3173 8630
86/MartinSpecial weather statement, Mar 25, 4:54 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
454 AM CDT Thu Mar 25 2021
ALZ047-251030-
Lee AL-
454 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE COUNTY UNTIL 530
AM CDT...
At 453 AM CDT, Doppler radar was tracking a strong thunderstorm over
Griffen Mill, or 8 miles west of Smiths, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Smiths, Smiths Station, Bleecker, Griffen Mill, Monterey Heights and
Bartletts Ferry Dam.
LAT...LON 3251 8504 3251 8506 3250 8506 3247 8520
3247 8525 3258 8531 3269 8512 3267 8509
3265 8509 3265 8511 3263 8509 3263 8508
3262 8509 3258 8507 3252 8500
TIME...MOT...LOC 0953Z 247DEG 36KT 3253 8523
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:58 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 24 hr |
| Mar 25, 1:43 AM CDT | Special Weather Statement | BMX | Pike | 47 min |
| Mar 25, 7:45 AM CDT | Special Weather Statement | BMX | Marengo | 45 min |
| Mar 25, 7:48 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| Mar 25, 8:46 AM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 44 min |
| Mar 25, 8:53 AM CDT | Special Weather Statement | BMX | Marshall | 22 min |
| Mar 25, 9:19 AM CDT | Special Weather Statement | BMX | Blount | 41 min |
| Mar 25, 9:24 AM CDT | Areal Flood Advisory | BMX | Fayette, Walker, Winston | 3 hr |
| Mar 25, 9:28 AM CDT | Special Weather Statement | BMX | Jefferson | 47 min |
| Mar 25, 9:58 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 32 min |
| Mar 25, 10:12 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson | 3 hr |
| Mar 25, 10:18 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 13 min |
| Mar 25, 10:28 AM CDT | Special Weather Statement | BMX | Calhoun, Etowah, St. Clair | 47 min |
| Mar 25, 10:53 AM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa, Walker | 37 min |
| Mar 25, 11:14 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair, Walker | 61 min |
| Mar 25, 11:19 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 15 min |
| Mar 25, 11:36 AM CDT | Tornado Warning | BMX | Greene, Hale | 54 min |
| Mar 25, 12:03 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, Jefferson, St. Clair, Talladega | 72 min |
| Mar 25, 12:11 PM CDT | Tornado Warning | BMX | Bibb, Tuscaloosa | 64 min |
| Mar 25, 12:45 PM CDT | Special Weather Statement | BMX | Cherokee | 60 min |
| Mar 25, 12:47 PM CDT | Flash Flood Warning | BMX | Cherokee, Etowah | 6 hr |
| Mar 25, 12:53 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 67 min |
| Mar 25, 12:54 PM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair | 4 hr |
| Mar 25, 1:28 PM CDT | Tornado Warning | BMX | Pickens | 43 min |
| Mar 25, 1:46 PM CDT | Tornado Warning | BMX | St. Clair, Shelby, Talladega | 59 min |
| Mar 25, 1:57 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair | 9 hr |
| Mar 25, 2:23 PM CDT | Tornado Warning | BMX | Calhoun | 67 min |
| Mar 25, 2:32 PM CDT | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 4 hr |
| Mar 25, 2:45 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 15 min |
| Mar 25, 2:58 PM CDT | Tornado Warning | BMX | Cherokee, Etowah | 45 min |
| Mar 25, 3:11 PM CDT | Tornado Warning | BMX | Sumter | 37 min |
| Mar 25, 3:35 PM CDT | Tornado Warning | BMX | Greene | 55 min |
| Mar 25, 3:37 PM CDT | Tornado Warning | BMX | Sumter | 53 min |
| Mar 25, 3:44 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 25 min |
| Mar 25, 3:59 PM CDT | Tornado Warning | BMX | Greene, Hale | 61 min |
| Mar 25, 4:10 PM CDT | Tornado Warning | BMX | Hale, Tuscaloosa | 10 min |
| Mar 25, 4:27 PM CDT | Special Weather Statement | BMX | Jefferson | 33 min |
| Mar 25, 4:33 PM CDT | Tornado Warning | BMX | Bibb, Perry | 57 min |
| Mar 25, 4:45 PM CDT | Tornado Warning | BMX | Jefferson | 18 min |
| Mar 25, 4:48 PM CDT | Special Weather Statement | BMX | Walker | 27 min |
| Mar 25, 4:55 PM CDT | Tornado Warning | BMX | St. Clair | 41 min |
| Mar 25, 5:05 PM CDT | Tornado Warning | BMX | Chilton, Shelby | 55 min |
| Mar 25, 5:16 PM CDT | Tornado Warning | BMX | Bibb | 29 min |
| Mar 25, 5:24 PM CDT | Tornado Warning | BMX | Calhoun, Etowah | 28 min |
| Mar 25, 5:29 PM CDT | Areal Flood Advisory | BMX | Chilton, Coosa, Shelby, Talladega | 21 min |
| Mar 25, 5:50 PM CDT | Flash Flood Warning | BMX | Chilton, Coosa, Shelby, Talladega | 100 min |
| Mar 25, 5:50 PM CDT | Tornado Warning | BMX | Shelby, Talladega | 23 min |
| Mar 25, 6:03 PM CDT | Special Weather Statement | BMX | Greene | 27 min |
| Mar 25, 6:15 PM CDT | Special Weather Statement | BMX | Fayette | 30 min |
| Mar 25, 6:30 PM CDT | Areal Flood Warning | BMX | Cherokee | 3 days |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.